Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 4, NWS Raleigh, NC

February 16, 20164 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Feb 16, 2016, 6:21 AM EST for 4 counties in North Carolina. It was in force for 39 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 16, 2016, 6:21 AM EST (11:21 UTC)
Expired
Feb 16, 2016, 7:00 AM EST
In force
39 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Franklin County, NC, Granville County, NC, Nash County, NC, Vance County, NC

The radar

The Raleigh/Durham radar (KRAX), 62 km from the middle of the area, began a volume at 11:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 16, 6:52 AM ESTTSTM WND DMG2 Nnw Ingleside, NCTREES AND POWER LINES DOWN ON HIGHWAY 39 JUST OUTSIDE OF EPSOM.
Feb 16, 6:55 AM ESTTSTM WND DMG5 Nnw Spring Hope, NCTREE DOWN ONN ROUTE 581. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 11.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2016-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2016-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 585 square meters per square second.193958Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
334 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
585 m²/s²
0-3 km storm-relative helicity
645 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

001 
WUUS52 KRAH 161121
SVRRAH
NCC069-077-127-181-161200-
/O.NEW.KRAH.SV.W.0004.160216T1121Z-160216T1200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
621 AM EST TUE FEB 16 2016

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NASH COUNTY IN CENTRAL NORTH CAROLINA...
  FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA...
  SOUTHERN VANCE COUNTY IN CENTRAL NORTH CAROLINA...
  CENTRAL GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 700 AM EST

* AT 619 AM EST...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS PRODUCING DAMAGING WIND TO 60 MPH. THIS LINE
  EXTENDED FROM NEAR HENDERSON TO SMITHFIELD MOVING EAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ROCKY MOUNT...HENDERSON...OXFORD...NASHVILLE...LOUISBURG...
  FRANKLINTON...DORTCHES...BAILEY...KITTRELL AND BUNN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

&&

LAT...LON 3637 7829 3630 7828 3627 7831 3625 7813
      3621 7811 3621 7802 3618 7798 3619 7797
      3619 7792 3614 7789 3616 7775 3613 7772
      3615 7770 3584 7784 3584 7790 3573 7821
      3587 7828 3602 7854 3609 7860 3638 7872
TIME...MOT...LOC 1119Z 239DEG 48KT 3590 7844 

$$

PWB
2 follow-up statements
713 
WWUS52 KRAH 161136
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
636 AM EST TUE FEB 16 2016

NCC077-161145-
/O.CAN.KRAH.SV.W.0004.000000T0000Z-160216T1200Z/
GRANVILLE NC-
636 AM EST TUE FEB 16 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GRANVILLE COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3630 7828 3627 7831 3625 7813 3621 7811
      3621 7803 3618 7798 3619 7792 3614 7789
      3613 7772 3615 7770 3584 7784 3584 7790
      3573 7821 3587 7828 3590 7832 3600 7834
      3627 7851 3636 7851 3637 7829
TIME...MOT...LOC 1135Z 239DEG 48KT 3601 7821 

$$

NCC069-127-181-161200-
/O.CON.KRAH.SV.W.0004.000000T0000Z-160216T1200Z/
NASH NC-FRANKLIN NC-VANCE NC-
636 AM EST TUE FEB 16 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 AM EST
FOR NASH...FRANKLIN AND SOUTHERN VANCE COUNTIES...

AT 635 AM EST...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH.
THIS STORM WAS LOCATED NEAR BUNN...OR 7 MILES SOUTHEAST OF
LOUISBURG... MOVING NORTHEAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...HENDERSON...NASHVILLE...LOUISBURG...DORTCHES...
BAILEY...KITTRELL...BUNN...RED OAK AND SHARPSBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. 

&&

LAT...LON 3630 7828 3627 7831 3625 7813 3621 7811
      3621 7803 3618 7798 3619 7792 3614 7789
      3613 7772 3615 7770 3584 7784 3584 7790
      3573 7821 3587 7828 3590 7832 3600 7834
      3627 7851 3636 7851 3637 7829
TIME...MOT...LOC 1135Z 239DEG 48KT 3601 7821 

$$

PWB
301 
WWUS52 KRAH 161156
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
656 AM EST TUE FEB 16 2016

NCC181-161204-
/O.CAN.KRAH.SV.W.0004.000000T0000Z-160216T1200Z/
VANCE NC-
656 AM EST TUE FEB 16 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN VANCE COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3625 7820 3621 7814 3624 7813 3621 7811
      3621 7803 3618 7798 3619 7792 3617 7792
      3616 7790 3614 7789 3613 7772 3615 7770
      3614 7770 3584 7784 3585 7787 3584 7790
      3574 7818 3578 7817 3597 7820 3626 7830
TIME...MOT...LOC 1154Z 239DEG 48KT 3615 7793 

$$

NCC069-127-161200-
/O.CON.KRAH.SV.W.0004.000000T0000Z-160216T1200Z/
NASH NC-FRANKLIN NC-
656 AM EST TUE FEB 16 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 AM EST
FOR NASH AND NORTHEASTERN FRANKLIN COUNTIES...

AT 654 AM EST... THE POTENTIAL FOR A FEW DAMAGING WIND GUSTS
CONTINUES ALONG THE LINE EXTENDING FROM DORTCHES TO
NEAR NASHVILLE... AS THE LINE MOVES NORTHEAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...NASHVILLE...DORTCHES...BAILEY...RED OAK...SHARPSBURG...
SPRING HOPE...WHITAKERS...CASTALIA AND CENTERVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. 

&&

LAT...LON 3625 7820 3621 7814 3624 7813 3621 7811
      3621 7803 3618 7798 3619 7792 3617 7792
      3616 7790 3614 7789 3613 7772 3615 7770
      3614 7770 3584 7784 3585 7787 3584 7790
      3574 7818 3578 7817 3597 7820 3626 7830
TIME...MOT...LOC 1154Z 239DEG 48KT 3615 7793 

$$

PWB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 16, 6:00 AM EST, 21 minutes earlier.

Area forecast discussion, Feb 16, 6:00 AM EST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
600 AM EST WED FEB 16 2016

.SYNOPSIS...COOL HIGH PRESSURE WILL BUILD INTO NORTH CAROLINA FROM
THE NORTH TODAY THROUGH THURSDAY. A WEEKEND WARM-UP WILL BE REPLACED
BY ANOTHER CHANGE TO COLDER AND WETTER WEATHER NEXT WEEK.

&&

.NEAR TERM /TODAY AND TONIGHT/...
AS OF 1245 AM WEDNESDAY...

A POTENT SHORTWAVE TRACKING RAPIDLY EAST ACROSS THE REGION EARLY
THIS MORNING WILL RESULT IN A POTENTIAL FOR SPOTTY LIGHT RAIN
THROUGH 12Z...PRIMARILY IN THE NE COASTAL PLAIN. WITH FORCING
LARGELY CONFINED TO THE UPPER LEVELS (STRONG DPVA) AND LITTLE IN THE
WAY OF LOW-LEVEL FORCING (AS EVIDENCED BY CEILINGS IN THE 5-12 KFT
RANGE)...EXPECT PRECIPITATION TO BE LIGHT/SPOTTY IN NATURE. VFR
CEILINGS 5-12 KFT WILL DISSIPATE BY 12-15Z IN THE WAKE OF THE
SHORTWAVE...WITH CLEAR SKIES AND A NW/NNW WIND AT 10-15 KT DURING
THE AFTERNOON...DECREASING TO ~5 KT OR LESS AFTER SUNSET. HIGHS IN
THE 50S MOST LOCATIONS...LOWS IN THE LOWER 30S. -VINCENT

&&

.SHORT TERM /THURSDAY AND THURSDAY NIGHT/...
AS OF 300 AM WEDNESDAY...

CHILLY HIGH PRESSURE WILL EXTEND OVER THE REGION FROM THE NORTH THURSDAY
AND THURSDAY NIGHT. MOSTLY SUNNY/MOSTLY CLEAR CONDITIONS ARE EXPECTED.
TEMPERATURES SHOULD BE A FEW DEGREES BELOW THE 30 YEAR AVERAGES. HIGHS
ARE EXPECTED TO BE IN THE UPPER 40S NORTH TO MID 50S SOUTH. LOWS IN THE
25-30 RANGE AGAIN FRIDAY MORNING.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 319 AM WEDNESDAY...

...A WEEKEND WARM UP... BUT ANOTHER CHANGE TO CHILLY AND WET WEATHER
EXPECTED NEXT WEEK...

THE STRONG SURFACE HIGH WILL SHIFT OFFSHORE FRIDAY ALLOWING A RETURN FLOW
FROM THE SOUTHWEST-WEST ACROSS NC. PARTLY SUNNY TO MOSTLY SUNNY SKIES
ARE EXPECTED IN THE DRY FLOW WITH MODERATING TEMPERATURES. HIGHS GENERALLY
IN THE MID 50S EXPECTED. FRIDAY NIGHT THROUGH THE WEEKEND WILL BE WARMER
EVEN AT NIGHT WITH THE DEEP SW-W FLOW ASSOCIATED WITH THE SURFACE HIGH
PRESSURE OUT IN THE WESTERN ATLANTIC AND A COLD FRONT WELL TO OUR NW.
SOME INCREASE IN CLOUDINESS... IN PARTICULAR MID AND HIGH CLOUDS WILL OCCUR
BY LATE IN THE WEEKEND. OTHERWISE... EXPECT HIGHS IN THE 60S BOTH SATURDAY
AND SUNDAY. LOWS GENERALLY IN THE 40S OVER THE WEEKEND INTO MONDAY.

FOR MONDAY INTO TUESDAY... ANOTHER SIGNIFICANT PATTERN CHANGE TO A DEEPENING
TROUGH OVER THE EASTERN STATES AND A LARGE POTENT RIDGE OVER THE WESTERN
STATES MEANS MORE WET AND POSSIBLY COLD WEATHER NEXT WEEK.. BEGINNING WITH
A BACKDOOR FRONT SUNDAY NIGHT OR MONDAY BRINGING FRESH CHILLY AIR DOWN
THE EASTERN SEABOARD. THIS OCCURS AND LOW PRESSURE WAVES ARE EXPECTED
TO AFFECT THE GULF COAST TO SE STATES.

SEVERAL THINGS TO WATCH NEXT WEEK... HOW STRONG OF A PUSH OF COLD AIR WILL
REACH DOWN INTO NC/SC NEXT WEEK COURTESY OF THE STRONG POLAR HIGH PRESSURE
THAT IS FORECAST TO BUILD INTO THE UPPER MIDWEST AND GREAT LAKES...
THEN POSSIBLY NEW ENGLAND BY MID-WEEK? IF THE HIGH PRESSURE CAN BUILD DOWN
THE EASTERN SEABOARD AS IN THE LATE JANUARY AND RECENT FEBRUARY STORMS... THEN
OUR CHANCE OF SIGNIFICANT WINTRY WEATHER WILL INCREASE (IF THE PATTERN TURNS
WET COURTESY OF ONE OR TWO WAVES OF LOW PRESSURE - POSSIBLY EVEN ANOTHER COASTAL
STORM) AS THE OPERATIONAL MODELS ARE SUGGESTING.

FOR NOW... WE WILL HAVE THE CHANCE OF RAIN IN THE FORECAST MON-TUE... AND TREND
TEMPS COLDER. LOWS IN THE 30S AND HIGHS IN THE 40S BY TUESDAY. THIS PATTERN CHANGE
BEARS WATCHING AS OUR WILD FLIP-FLOP IN WEEKLY WEATHER CONTINUES.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
AS OF 600 AM WEDNESDAY...

EXPECT VFR CONDITIONS TO PREVAIL THROUGH THE TAF PERIOD WITH A WNW
WIND AT 10-15 KT DECREASING TO ~5 KT OR LESS AFTER SUNSET.

LOOKING AHEAD: VFR CONDITIONS WILL PREVAIL THROUGH THE REST OF THE
WEEK INTO THE WEEKEND. -VINCENT

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...BADGETT
NEAR TERM...VINCENT
SHORT TERM...BADGETT
LONG TERM...BADGETT
AVIATION...VINCENT
Hazardous weather outlook, Feb 16, 4:10 AM EST, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
410 AM EST TUE FEB 16 2016

NCZ007>011-022>028-039>043-074>078-084>086-088-089-170915-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-GUILFORD-ALAMANCE-ORANGE-
DURHAM-FRANKLIN-NASH-EDGECOMBE-RANDOLPH-CHATHAM-WAKE-JOHNSTON-WILSON-
MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-
SAMPSON-
410 AM EST TUE FEB 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

STRONG SOUTHERLY WINDS...GUSTING AS HIGH AS 40 TO 50 MPH...WILL
BE POSSIBLE ALONG AND AHEAD OF A LINE OF SHOWERS ASSOCIATED WITH A
COLD FRONT PROGRESSING THROUGH CENTRAL NORTH CAROLINA EARLY THIS
MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VINCENT

In the hours before

Local storm report, Feb 16, 3:54 AM EST, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
354 AM EST TUE FEB 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 AM     TSTM WND GST     STANLY COUNTY APT       35.42N  80.15W
02/16/2016  M40 MPH          STANLY             NC   AWOS

            KVUJ REPORTED A PEAK WIND GUST OF 40 MPH IN ASSOCIATION
            WITH A LINE OF SHOWERS AT 315 AM EST.

&&

EVENT NUMBER RAH1600346

VINCENT
Special weather statement, Feb 16, 4:01 AM EST, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
401 AM EST TUE FEB 16 2016

NCZ007>011-022>028-039>043-074>078-084>086-088-089-161200-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-GUILFORD-ALAMANCE-ORANGE-
DURHAM-FRANKLIN-NASH-EDGECOMBE-RANDOLPH-CHATHAM-WAKE-JOHNSTON-
WILSON-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-RICHMOND-SCOTLAND-HOKE-
CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...BUTNER...CREEDMOOR...
HENDERSON...NORLINA...WARRENTON...ROANOKE RAPIDS...GREENSBORO...
HIGH POINT...BURLINGTON...GRAHAM...CHAPEL HILL...CARRBORO...
DURHAM...LOUISBURG...FRANKLINTON...NASHVILLE...RED OAK...
SHARPSBURG...SPRING HOPE...ROCKY MOUNT...ASHEBORO...ARCHDALE...
TRINITY...SILER CITY...PITTSBORO...RALEIGH...CARY...SMITHFIELD...
CLAYTON...SELMA...BENSON...WILSON...TROY...BISCOE...
MOUNT GILEAD...SOUTHERN PINES...PINEHURST...ABERDEEN...
SEVEN LAKES...SANFORD...DUNN...ERWIN...ANGIER...LILLINGTON...
GOLDSBORO...ROCKINGHAM...HAMLET...EAST ROCKINGHAM...LAURINBURG...
RAEFORD...ROCKFISH...SILVER CITY...FAYETTEVILLE...CLINTON
401 AM EST TUE FEB 16 2016

...STRONG WINDS POSSIBLE ALONG AND AHEAD OF AN APPROACHING COLD
FRONT THROUGH 8 AM...

WIDESPREAD SHOWERS ASSOCIATED WITH AN APPROACHING COLD FRONT WILL
CROSS CENTRAL NORTH CAROLINA FROM WEST TO EAST BETWEEN 4 AM AND 8 AM
THIS MORNING. STRONG WINDS ALOFT AND RAPID PRESSURE FALLS
ASSOCIATED WITH THE APPROACHING FRONT WILL RESULT IN AN INCREASED
POTENTIAL FOR STRONG WIND GUSTS WITH SHOWER ACTIVITY BOTH ALONG
AND AHEAD OF THE FRONT. GUSTS AS HIGH AS 40 TO 50 MPH WILL BE
POSSIBLE.

GREENSBORO AND ALBEMARLE BOTH REPORTED PEAK SOUTHWEST WIND GUSTS
OF 40 MPH IN ASSOCIATION WITH THE LINE OF HEAVY SHOWERS ALONG THE
COLD FRONT BETWEEN 315 AND 330 AM EST. LAURINBURG REPORTED A PEAK
SOUTHEAST WIND GUST OF 47 MPH WELL IN ADVANCE OF THE FRONT AT 335
AM...APPARENTLY IN ASSOCIATION WITH RAPID PRESSURE FALLS AND THE
PRESENCE OF ABNORMALLY STRONG FLOW ALOFT.

VINCENT
Local storm report, Feb 16, 4:05 AM EST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
405 AM EST TUE FEB 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 AM     NON-TSTM WND GST MACKALL ARMY AIRFIELD   35.04N  79.50W
02/16/2016  M44 MPH          RICHMOND           NC   AWOS

            KHFF REPORTED A PEAK SOUTHEAST WIND GUST OF 44 MPH AT
            354 AM EST.

&&

EVENT NUMBER RAH1600347

VINCENT
Local storm report, Feb 16, 4:27 AM EST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
427 AM EST TUE FEB 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 AM     NON-TSTM WND GST FAYETTEVILLE REGIONAL A 34.99N  78.88W
02/16/2016  M40 MPH          CUMBERLAND         NC   ASOS

            KFAY REPORTED A PEAK SOUTHERLY WIND GUST OF 40 MPH AT
            406 AM EST.

&&

EVENT NUMBER RAH1600348

VINCENT
Special weather statement, Feb 16, 5:39 AM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
539 AM EST TUE FEB 16 2016

NCZ007>010-024>027-040>042-077-078-088-089-161130-
JOHNSTON NC-CUMBERLAND NC-WARREN NC-WAKE NC-DURHAM NC-PERSON NC-
ORANGE NC-VANCE NC-NASH NC-CHATHAM NC-FRANKLIN NC-WAYNE NC-
HARNETT NC-SAMPSON NC-GRANVILLE NC-
539 AM EST TUE FEB 16 2016

...A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS WILL PRODUCE STRONG
WIND GUSTS TO NEAR 50 MPH AND VERY HEAVY RAIN THROUGH 700 AM...

THE LEADING EDGE OF A SQUALL LINE EXTENDED FROM ROXBORO AND WEST
DURHAM SOUTH THROUGH HOLLY SPRINGS... RAVEN ROCK... AND FORT BRAGG
AT 532 AM. THIS LINE OF SHOWERS AND ISOLATED STORMS WILL MOVE EAST
THROUGH THE RALEIGH... DURHAM AND FAYETTEVILLE AREAS THROUGH 630
AM... THEN REACH HENDERSON... LOUISBURG... SMITHFIELD AND CLINTON
BETWEEN 630 AND 730 AM.

WIND GUSTS OF 40 TO 50 MPH ALONG WITH VERY HEAVY RAIN FOR AROUND 30
MINUTES WILL OCCUR WITH THIS LINE.

SPOTTY WIND DAMAGE INCLUDING SOME POWER OUTAGES AND BROKEN LIMBS
MAY OCCUR.

URBAN AND SMALL STREAM FLOODING MAY ALSO OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES.

DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION.

&&

LAT...LON 3654 7824 3577 7816 3573 7819 3566 7815
      3519 7810 3518 7817 3486 7816 3483 7890
      3492 7896 3548 7901 3552 7897 3555 7901
      3654 7909
TIME...MOT...LOC 1032Z 239DEG 49KT 3537 7895

PWB
Local storm report, Feb 16, 5:53 AM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
553 AM EST TUE FEB 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 AM     NON-TSTM WND GST FAYETTEVILLE REGIONAL A 34.99N  78.88W
02/16/2016  M48 MPH          CUMBERLAND         NC   ASOS

            42 KT WIND GUST FROM THE SW.

&&

EVENT NUMBER RAH1600349

MLM

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 11:34 PM ESTDense Fog AdvisoryRAHAlamance, Anson, Chatham, Cumberland, Davidson, Durham and 23 more4 hr
Feb 16, 5:39 AM ESTSpecial Weather StatementRAHCumberland, Durham, Franklin, Granville, Harnett, Johnston and 4 more51 min
Feb 16, 6:03 AM ESTSevere Thunderstorm WarningRAHJohnston, Wake27 min
Feb 16, 6:28 AM ESTSevere Thunderstorm WarningRAHJohnston, Wayne, Wilson47 min
Feb 16, 6:38 AM ESTSpecial Weather StatementRAHSampson37 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.